MAUDE Adverse Event Report: STRYKER TRAUMA KIEL K-WIRE, STERILE T2 FEMUR Ø3X285 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL K-WIRE, STERILE T2 FEMUR Ø3X285 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0050S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event could be confirmed, although the device was not returned for evaluation, but a device picture and intraoperative x-ray were shared by the customer through which we can confirm the event.In the provided picture, k-wire shows broken and indicated towards oblique insertion and forceful extraction.More detailed information as well as the affected device must be returned to determine the exact root cause.The provided device images and intra-op x-rays without multiple views are not enough to determine the exact root cause.One of the possible reasons of failure could be as provided in the picture, k-wire shows broken and indicated towards oblique insertion and forceful extraction.A review of the device history for the reported lot did not indicate any abnormalities.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.Device was discarded.
 
Event or Problem Description
The customer reported that during a supracondylar nail case, the surgeon was drilling through the jig into one of the holes.The drill broke and the tip remained inside the patient.The surgeon was able to remove the broken piece.There was a 3 minute delay to surgery.The patient was young with hard bone.It is not known if the surgeon was drilling at an angle.Or putting pressure on the drill or if the drill touched the jig / other metal item.

Brand Name
K-WIRE, STERILE T2 FEMUR Ø3X285 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9772383
Report Number0009610622-2020-00087
Device Sequence Number18993539
Product Code LXH
UDI-Device Identifier04546540195852
UDI-Public04546540195852
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number1806-0050S
Device Catalogue Number18060050S
Device Lot NumberK085E6D
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2020
Initial Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1